Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 5, 2019, 10:54 PM CDT for Osage County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 10:54 PM CDT (03:54 UTC)
- Expired
- May 5, 2019, 11:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
The text
As transmitted.
324
WUUS54 KTSA 060354
SVRTSA
OKC113-060500-
/O.NEW.KTSA.SV.W.0059.190506T0354Z-190506T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1054 PM CDT Sun May 5 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Osage County in northeastern Oklahoma...
* Until midnight CDT.
* At 1053 PM CDT, a severe thunderstorm was located over Hardy,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Grainola...
Foraker... Webb City...
LAT...LON 3700 9647 3685 9649 3677 9669 3680 9675
3700 9675
TIME...MOT...LOC 0353Z 294DEG 14KT 3696 9680
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
217
WWUS54 KTSA 060414
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1114 PM CDT Sun May 5 2019
OKC113-060500-
/O.CON.KTSA.SV.W.0059.000000T0000Z-190506T0500Z/
Osage OK-
1114 PM CDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 1114 PM CDT, a severe thunderstorm was located 4 miles southeast
of Hardy, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Grainola... Foraker...
LAT...LON 3700 9655 3685 9654 3681 9666 3684 9675
3700 9675
TIME...MOT...LOC 0414Z 300DEG 12KT 3692 9675
HAIL...1.00IN
WIND...60MPH
$$715
WWUS54 KTSA 060430
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1130 PM CDT Sun May 5 2019
OKC113-060440-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-190506T0500Z/
Osage OK-
1130 PM CDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9655 3685 9654 3681 9666 3684 9675
3700 9675
TIME...MOT...LOC 0427Z 294DEG 14KT 3689 9668
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:51 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 5, 9:51 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 951 PM CDT Sun May 5 2019 ...UPDATE... .DISCUSSION... Band of severe storms ongoing across north central OK continues to gradually expand eastward, while two intense supercells across southern KS have also maintained a southward component. Extrapolation of radar trends along with short term progs warrants increasing precip chances across all of NE OK and into far NW through the overnight hours. Large hail is likely to be the primary severe weather concern, with an additional potential of localized flooding potential should the veered low level jet allowed sustained generation on the western flank of the convective progression. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 82 63 80 / 70 30 40 30 FSM 62 84 62 82 / 30 20 10 20 MLC 64 83 63 79 / 30 10 20 20 BVO 61 80 62 79 / 70 40 50 40 FYV 60 79 62 78 / 60 30 20 20 BYV 59 80 61 80 / 60 40 10 20 MKO 62 82 62 79 / 40 20 30 20 MIO 60 79 62 79 / 70 40 40 30 F10 63 82 62 79 / 40 20 30 30 HHW 63 84 63 79 / 20 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, May 5, 5:02 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sun May 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sun May 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 11 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Scattered showers and thunderstorms will spread eastward overnight and move into eastern Oklahoma toward midnight. The storms are expected to be in a weakening trend, however a limited severe weather potential will remain into the early morning hours on Monday. Additionally, brief heavy rainfall amounts are possible and soils remain saturated which could allow for rapid onset of flooding with any localized heavy rain amounts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Monday, with the focus for additional storms Monday afternoon and evening focusing more across northeast Oklahoma and points further north. Storms that develop north of the region Monday afternoon may spread into the area Monday night. The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. A brief dry period is likely late Thursday into Friday before thunderstorm chances return for late week into next weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 12:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 6, 12:15 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 6, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 6, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 51 min |
| May 6, 12:46 AM CDT | Flash Flood Warning | TSA | Pawnee | 5 hr |
| May 6, 1:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 6, 1:27 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 6, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 6, 2:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| May 6, 2:24 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 6, 2:32 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
| May 6, 3:07 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 23 min |
| May 6, 3:12 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 3 hr |
| May 6, 3:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 26 min |
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 41 min |
| May 6, 5:11 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| May 6, 5:36 AM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| May 6, 5:50 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| May 6, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 23 min |
| May 6, 7:17 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 6, 8:47 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 6, 2:10 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.